• Chemo side effects? After feeling awesome for a week?

    Asked by HearMeRoar on Sunday, March 17, 2013

    Chemo side effects? After feeling awesome for a week?

    Hello Dear Ones :)

    My first FEC chemo was 3.8. by the morning of the 4th day I was the old "Roar" again. Been so grateful that I feel normal!! Only thing I noticed was my toes were achy (weird). Well this afternoon (9 days later). My legs, hips and lower back are pretty darn sore. Nothing I can't handle... maybe like I did an intense hike (but I didn't). Could this be chemo? Or neulasta? Also one of my taste buds is a little swollen and I have a sore spot in the back of my mouth... both things that have happened before --- of course now I'm thinking of mouth sores. Again, not a big deal and I am blessed. Just curious...

    Thanks for any insight you can provide! XOXO ROAR!

    7 Answers from the Community

    7 answers
    • carm's Avatar

      If you are on Neulasta, and your infusion nurse didn't tell you, the makers of Neulasta recommend Claritin to be used for 7 days starting the day before the injection to prevent the associated body aches. Best of luck to you, Carm RN.

      over 3 years ago
    • HearMeRoar's Avatar

      Carm, thank you. They did not. Do you think it would help now? I took the shot 8 days ago...

      over 3 years ago
    • Nomadicme's Avatar

      You might want to switch to Neupogen ( give daily for a number of days post chemo, it doesn't do such a number on your bones. Not sure if they can dial down the Neulasta dose? I had to have my Neupogen dose reduced after bone pain and super high white blood cell counts).

      over 3 years ago
    • ddkk3's Avatar

      Yes, neulasta can cause bone pain. I have been receiving neupogen and haven't had any bone pain, though my nurse said it is still possible. As for the mouth sores, I get them like clockwork 2 days after chemo. It's nothing that I can see but my mouth burns. Biotene mouthwash helps them go away after a few days but my doctor also just prescribed an anti-viral to help prevent them.

      over 3 years ago
    • BuckeyeShelby's Avatar

      Toe pain could be neuropathy setting in. Supposedly it doesn't start until you've been on chemo for awhile, but my fingers started getting numb after my first session. I'm on Gabepentin (Neurontin) and that is helping both fingers and feet. I'd discuss these side effects w/your oncologist. Good luck.

      over 3 years ago
    • Debbie's Avatar

      I'm with Carm on the Claritin. The finger and toe 'tingling' came and went at well. Even 4 months post chemo, still happens. The neulasta shot made my life miserable for about a week. Oh, the aches.... But it doesn't go on forever.

      over 3 years ago
    • hmt1070's Avatar

      I got the mouth sores after the FEC treatments. Sucking on ice during the actual treatment helped, but the rinses didn't do too much...

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more invasive (infiltrating) ductal carcinoma questions.  Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.